## **ASTRONOMY & SPACE SCIENCE CONFERENCE**

**THEME:** Exploring the Potentials of Astronomy & Space Science in Ghana: Challenges, Progress, and Future Prospects for Sustainable Development

**AIM:** Give stakeholders in the field of space science/astronomy an opportunity to share insights and experiences, identify challenges and opportunities, and discuss strategies for advancing the development of space science/astronomy in Ghana especially through our academic systems.

## **OUTLINE FOR TALKS (DAY 1)**

Talks on Astronomy in Ghana & Africa, Radio Astronomy, Development in Africa through Radio Astronomy, Space science and satellites (CubeSats) and python programming (basics).

## **OUTLINE FOR LAB SESSIONS (DAY 2 & 3)**

Part 1 (Radio Astronomy) - Laboratory session: TTRT/Radio Telescopes

- 1. Introduction to Radio Astronomy
- 2. Introduction to TTRT (Radio telescopes)
- 3. Experimental/Hands-on aspect: Working with TTRT
- 4. Theoretical aspect: working with TTRT
- 5. Date visualizing: working with radio astronomy data (TTRT)

Part 2 (Space Science - satellites) - Laboratory session: Experimental satellites (CubeSats)

- 1. Introduction to Space science
- 2. Introduction to CubeSats/Experimental satellites
- 3. Experimental/Hands-on aspect: Working with CubeSats/Experimental satellites
- 4. Data visualizing: working with CubeSats/Experimental satellites

**Equipment for session**: 20 computers, 3 experimental satellites, projects, laser pointers etc. **Relevant previous knowledge**: programming in python (jupyter notebook), radio astronomy and experimental satellites.

Table 1

Session	<b>Duration</b>	<b>Description</b>	Moderator	Venue
<b>General registration</b>	From 8:00am	Registration	Department of	Accommodation
(Monday 30th Oct)	to 8:00pm	opens for all	Physics team	venue/Physics
		selected		dept.
		students and		
		young		
		professionals		
DAY 1 (Tuesday 31st				
Oct)				
Opening Ceremony –	8:00-8:15am	All students	Department of	Lecture theatre
Talk by organizers			Physics	
Talk on Astronomy in	8:15-8:45am	All students	GSSTI	Lecture theatre
Ghana				
Q & A	15min	All students		
Talk on Astronomy in	9:00-9:30am	All students	James - University	Lecture theatre
Africa			of South Africa	
Q & A	15min	All students		Lecture theatre
Talk on Development in	9:45-10:15	All students	Melvin –	Lecture theatre
Africa through Radio			University of Leeds	
Astronomy (DARA)			·	

Q & A	15min	All students		
Talk on Space Science	10:30-	All students	TUNSA	Lecture theatre
(areas, prospects, basic	11:00am	7 III Stadellis	1011011	Lecture means
concepts etc.)	111000			
Q&A	15min	All students		Lecture theatre
Talk on Experimental	11:15-	All students	WCRC-TSC	Lecture theatre
satellites	11:45am		Technologies	
(CubeSats/miniature			8	
satellites)				
Q & A	15min	All students		
BREAK	12:00-1:00pm	All students		
Space science	1:00-1:30pm	All students	Xavier Space	Lecture theatre
development in	•		Solutions	
Ghana/Africa				
Q & A	15min	All students		Lecture theatre
Working group	1:45-3:00pm	All students	Department of	Lecture theatre
discussions			Physics	
Introduction to python	3:00-4:00pm	All students	Department of	Lecture theatre
programming (Basics)	_		Meteorology and	
			Climate Science –	
			Dr. Jeffrey Aryee	
DAY 2 (Wednesday 1st				
Nov)				
Introduction to Radio	8:00-9:00am	All students	James - University	Laboratory
Astronomy & building			of South Africa	
radio telescopes				
Q & A	15min	All students		
Introduction to TTRT	9:15-10:15am	All students	GSSTI	Laboratory
(Radio telescopes)				
Q & A	15min	All students		
Theoretical aspect:	10:30-	All students	GSSTI	Laboratory
working with TTRT	11:30am			
Q & A	15min	All students		
BREAK	12:00-1:00pm	All students		
Experimental/Hands-on	1:00-3:00pm	3 working	GSSTI	Laboratory
aspect: Working with		groups		
TTRT	2.00.4.00	2 1:	CCCTV	T 1
Data visualizing:	3:00-4:00pm	3 working	GSSTI	Laboratory
working with radio		groups		
astronomy data (TTRT)				
DAY 2 (TEL 1 And				
DAY 3 (Thursday 2 <sup>nd</sup>				
Nov)	0.00 0.00	21	CCCTI	T also are to tree
Cont.: Data visualizing:	8:00-9:00am	3 working	GSSTI	Laboratory
working with radio		groups		
astronomy data (TTRT)				
	]			

Q & A	15min	3 working		
(		groups		
Introduction to Space Science - applications	9:15-10:15am	All students	Xavier Space Solutions	Laboratory
Introduction to CubeSats/Experimental satellites	10:15- 11:15am	All students	Xavier Space Solutions	Laboratory
Q & A	15min	All students		
BREAK	12:00-1:00pm	All students		
Experimental/Hands-on aspect: Working with CubeSats/Experimental satellites	1:00-3:00pm	3 working groups	Xavier Space Solutions	Laboratory
Data visualizing: working with CubeSats/Experimental satellites	3:00-4:00pm	3 working groups	Xavier Space Solutions	Laboratory
Career development in Astronomy & Space Science (Interactive session)	4:00-4:30pm	All students	James - University of South Africa	Lecture theatre/ Laboratory
SGAC-themed session	4:30-5:00pm	All students	SGAC African Regional Coordinator & SGAC young professionals	Lecture theatre/ Laboratory
Closing ceremony/Networking	5:00-5:30pm	All students	K.N.U.S.T Physics department	Lecture theatre/ Laboratory
END OF CONFERENCE	5:00pm		сранинен	Laboratory